Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 21, 1997, 7:00 PM EDT for Hillsborough County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 21, 1997, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Hillsborough County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WUUS1 KTBW 212304 RRA SVRTBW FLC057-212345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 700 PM EDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...HILLSBOROUGH COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 700 PM EDT...DOPPLER RADAR CONTINUES TO INDICATE SEVERE THUNDERSTORMS NEAR RIVERVIEW AND NEAR RUSKIN. LITTLE MOVEMENT WAS NOTED. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:06 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 300 PM EDT SAT JUN 21 1997 DEWPOINTS STILL HAVE NOT RECOVERED...THEREFORE RAINFALL COVERAGE MAY BE A LITTLE LESS THAN FIRST EXPECTED. IN FACT THE 2PM DEWPOINT AT TAMPA WAS 64 DEGREES. THE EAST COAST SEABREEZE IS PUSHING IN ALONG THE SOUTHEAST COAST. LDS IS SHOWING A FEW LIGHTNING STRIKES ALREADY...I WOULD EXPECT THIS TO CONTINUE TO MOVE WESTWARD...SO I AM STILL EXPECTING LATE EVENING THUNDERSTORMS. ALL OF THIS MAY BE ABOUT TO CHANGE THE MODELS...ALL OF THEM...ARE SPINNING UP AN UPPER LOW IN THE EASTERN GULF IN ADDITION THE SURFACE WAVE IN THE BAHAMAS LOOKS LIKE IT WILL MOVE ACROSS THE STRAITS AND INTO THE SOUTHEAST GULF. THE RIDGE AXIS MOVES SLOWLY NORTH...BRINGING EASTERLY FLOW TO MOST OF THE AREA...THEREFORE RAINFALL CHANCES WILL BE ON THE RISE. WATER VAPOR PIX AGAIN MAKE ME WANT TO LEAN TOWARD THE ETA SOLUTION WHICH CUTS OFF THE LOW FROM A SHARP TROUGH IN THE GULF. THE NGM AND AVN JUST DEVELOP A LOW OVER CUBA/SOUTHEAST GULF FROM NOTHING. THE FAN NUMBERS LOOK PRETTY GOOD...THE FWC IS TOO DRY...SO THAT IS THE WAY I AM LEANING. BKV 71/93 71/91 1213 TPA 73/94 75/91 1324 FMY 74/94 7b6/92 3435 SOBIEN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:30 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 30 min |
| Jun 21, 7:04 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 41 min |
| Jun 21, 7:13 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.